MAUDE Adverse Event Report: BARD ACCESS SYSTEMS ASPIRA PLEURAL DRAINAGE CATHETER 15.5F INSERTION TRAY; PATIENT CARE SUCTION APPARATUS

BARD ACCESS SYSTEMS ASPIRA PLEURAL DRAINAGE CATHETER 15.5F INSERTION TRAY; PATIENT CARE SUCTION APPARATUS
Model Number N/A
Health Effect - Clinical Codes Cellulitis (1768); Fluid Discharge (2686); Foreign Body In Patient (2687)
Date of Event 07/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer for evaluation, as the device is being retained by the reporting facility.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported by the facility that the patient had an aspira pleural catheter placed by physician #1, in interventional radiology.It was subsequently removed in interventional radiology by physician #2, on (b)(6) 2016.Patient has had persistent drainage and chest wall cellulitis resulting in consultation with infectious disease, physician recommended antibiotic therapy.Patient has had poor healing and two courses of antibiotics prior to seeing the infectious disease physician, several ct scans were performed during the course of care.Patient has remained on chronic doxycycline over the course of the year.In 2017 the patient identified a fibrinous material at the site.A foreign body in a cylindrical shape was removed from the patients chest wall by physician #3, presumed to be the cuff from the catheter.Provider felt that he had removed the catheter intact.

Brand Name
ASPIRA PLEURAL DRAINAGE CATHETER 15.5F INSERTION TRAY
Common Device Name
PATIENT CARE SUCTION APPARATUS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6880020
Report Number3006260740-2017-01652
Device Sequence Number16285410
Product Code DWM
UDI-Device Identifier10801741091176
UDI-Public(01)10801741091176
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K110409
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/20/2017
Report Date (Section F) 07/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number4992509
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer08/28/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA07/27/2017